# SDR W1XA201806200001

- Difficulty date: June 20, 2018
- Submitted: June 20, 2018
- Operation: Air carrier
- Aircraft: N77RG
- Make and model: Cessna 310R
- Aircraft serial: 310R0636
- Aircraft time: 16,385 hours
- Engine: Cont IO520M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Gasket
- Part number: 655528
- Condition: Collapsed
- Location: Nr 3 Valve Cover
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AFTER TAKE OFF AND IN CLIMB OUT,  THE TOWER REPORTED SMOKE TRAILING THE LEFT ENGINE.  RETURNED TO DEPARTURE WITHOUT INCIDENT. REMOVED COWL AND FOUND OIL DRIPPING FROM THE NR 3 CYLINDER. FOUND THE GASKET ON THE NR 3 CYLINDER HAD COLLAPSED IN UPPER RIGHT CORNER. REPLACED THE VALVE COVER GASKET AND CLEANED OIL RESIDUE. RAN ENGINE FOR LEAK AND OPERATIONAL CHECKS, NO LEAKS AND PERFORMANCE NORMAL.
